Connecticut, 2010

Hail in Connecticut, September 13, 2010

September 13, 2010 · NWS ALY · 1 event in 1 county or zone

A cold front approached the region from the west during the day Monday, September 13th, while a disturbance in the upper levels of the atmosphere moved over the region. Isolated thunderstorms occurred across Litchfield County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front approached the region from the west during the day Monday, September 13th, while a disturbance in the upper levels of the atmosphere moved over the region. Isolated thunderstorms occurred across Litchfield County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 13, 1:06 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 13, 1:06 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON SEP 13 2010

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING PLENTY OF CLOUDS...ALONG WITH SOME
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION TODAY. THIS SYSTEM
WILL ALLOW COOLER AIR TO RUSH INTO THE REGION FOR THE MIDDLE OF
THE UPCOMING WEEK. ANOTHER STORM SYSTEM WILL RETURN THE CHANCE FOR
SOME RAIN FOR THE LATER PORTION OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FOR SEVERE THUNDERSTORM WATCH #655 IN EFFECT UNTIL
00Z/TUESDAY FOR SCHOHARIE...ALBANY...RENSEELAER AND BERKSHIRE
COUNTY SOUTHWARD.

PREVIOUS DISCUSSION...AREA OF RAIN TRACKING THROUGH THE SOUTHERN
ADIRONDACKS SHOULD BE EAST OF THE LAKE GEORGE AREA BY
SUNRISE...THEN TRACK THROUGH SOUTHERN VT AND EXIT BY MID MORNING.
EDGE OF CLEARING NOT ADVANCING MUCH...AND SOUTHERLY LOW LEVEL FLOW
CONTINUES TO ANCHOR LOW LEVEL MOISTURE IN OUR REGION. WEST
BOUNDARY LAYER FLOW ALONG A WARM FRONTAL THERMAL GRADIENT SEEMS TO
BE THE LEADING EDGE OF THE CLEARING...AND THE EDGE OF CLEARING
SHOULD SLOWLY WORK EAST THROUGH THE DAY. HOWEVER...COOLING ALOFT
AND THE ADVANCE OF A COLD FRONT PROXIMATE TO THE MIDLEVEL WARMING
IS STEEPENING MIDLEVEL LAPSE RATES AROUND THE GREAT LAKES. THERE
IS ALSO AN UPPER LEVEL IMPULSE AND LEADING EDGE OF BROAD BOUNDARY
LAYER WIND CORE. REGION WILL BE IN LEFT EXIT REGION OF UPPER JET
SEGMENT LATER TODAY...AND H5 WINDS INCREASE TO 50 KT OR MORE.
SO...EVEN WITH HIGHS IN THE 60S TO LOWER 70S...SOME
INSTABILITY...CAPES APPROACHING 1000 J/KG IN SOME AREAS...AND
STRONG UPPER DYNAMICS...SHOULD SUPPORT SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. SO...EVEN IF CLOUDS BREAK UP AT SOME POINT THIS
AFTERNOON...THERE WILL STILL BE LIMITED SUN...ESPECIALLY IN
CENTRAL AND EASTERN AREAS. SOME FRONTOGENESIS EXPECTED AS
TIGHTENING THERMAL GRADIENT ALONG COLD FRONT WILL PROVIDE
ADDITIONAL BOUNDARY LAYER AND LOW LEVEL FORCING. WITH THE
STEEPENING MID LEVEL LAPSE RATES...EVEN THOUGH THE CONVECTION
SHOULD BE RELATIVELY SHALLOW...UPDRAFTS MAY BE STRONG ENOUGH FOR
SOME HAIL...AND WIND FIELDS POSSIBLE STRONG ENOUGH FOR SOME
LOCALIZED DAMAGING WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
LINGERING CONVECTION WILL EXIT THE REGION DURING THE EVENING...AND
WEST LOW LEVEL FLOW WILL SPREAD ACROSS THE AREA. BOUNDARY LAYER
COOLING WILL TAKE PLACE...AND EVENTUALLY ENOUGH COOLING WILL TAKE
PLACE TO SUPPORT LAKE ENHANCED MOISTURE AND SHOWERS. THE BEST
CHANCES FOR SCATTERED SHOWERS WOULD BE IN THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY AND IN HIGHER ELEVATIONS SUCH AS
CATSKILLS...SOUTHERN ADIRONDACKS...SOUTHERN GREEN MOUNTAINS AND
BERKSHIRES. STILL...SOME ISOLATED TO SCATTERED SHOWER ACTIVITY
POSSIBLE ABOUT EVERYWHERE THROUGH TUESDAY...WITH MAINLY A CHANCE
OF SPRINKLES IN VALLEYS. PERIODS OF CLOUDS AND SUN AWAY FROM THE
LAKES...WITH THE MOST CLOUDINESS IN AREAS OF HIGH TERRAIN. BASED
ON MIXING POTENTIAL...HIGHS IN THE 50S AND 60S TUESDAY AND
WEDNESDAY. COULD THERE BE A SNOW FLAKE OR TWO MIXED WITH A RAIN
SHOWER IN THE SOUTHERN ADIRONDACKS WEDNESDAY NIGHT? WORTH KEEPING
AN EYE ON IT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THU-FRI...MOST LONG RANGE DETERMINISTIC MODELS AND GEFS SUGGEST
SHORTWAVE...CURRENTLY LOCATED OFF CA COAST...MIGRATES E ACROSS
PLAINS AND APPROACHES REGION SOMETIME DURING THIS TIME FRAME.
SO...HAVE MAINTAINED INCREASING POPS THU...STARTING WITH SLIGHT CHC
IN THE MORNING...AND INCREASING TO CHC BY LATE AFTERNOON. HAVE
RETAINED CHC POPS FOR THU NT/EARLY FRI...THEN DECREASED FROM NW TO
SE BY FRI AFTERNOON...AS EXACT TIMING OF SYSTEM STILL SOMEWHAT
UNCERTAIN. AT THE VERY LEAST...CLOUDS MAY LINGER INTO MUCH OF
FRI...EVEN IF RAINFALL ENDS. EXPECT MAX TEMPS TO REACH 65-70 THU IN
THE VALLEYS...WITH MAINLY 60S ELSEWHERE...WITH MIN TEMPS THU NT/FRI
AM MAINLY IN THE 40S TO LOWER 50S. IT SHOULD BE NOTED THAT...FOR THU
MAXES...IF RAIN DEVELOPS QUICKER THAN EXPECTED...MAX TEMPS COULD BE
MUCH COOLER...PERHAPS ONLY REACHING THE LOWER 60S EVEN ACROSS VALLEY
REGIONS...WITH WIDESPREAD 50S ELSEWHERE. FOR FRI...HAVE INDICATED
MAX TEMPS MAINLY IN THE 60S...WITH SOME 50S ACROSS HIGHER
ELEVATIONS. HOWEVER...SHOULD CLEARING OCCUR FASTER THAN
EXPECTED...SLIGHTLY WARMER MAXES ARE POSSIBLE.

FRI NT-SAT NT...EXPECT A RATHER COOL FRI NT IN WAKE OF
AFOREMENTIONED SYSTEM...WITH WIDESPREAD 40S EXPECTED...ALONG WITH
SOME 30S ACROSS NORTHERN AREAS...AND HIGHER ELEVATIONS ACROSS THE
CATSKILLS AND WESTERN NEW ENGLAND. THERE IS SOME POTENTIAL FOR EVEN
COOLER MIN TEMPS ACROSS THE REGION...ASSUMING CLEARING OCCURS AND
WINDS BECOME LIGHT/CALM. FOR SAT...CURRENTLY EXPECT FAIR
CONDITIONS...AND POSSIBLY TURNING A BIT MILDER...AS A SW FLOW
DEVELOPS AHEAD OF NEXT COLD FRONT APPROACHING FROM THE NW. THIS MAY
ALLOW MAXES TO REACH THE 70S IN SOME VALLEYS...WITH MAINLY 60S
ELSEWHERE. SOME CLOUDS...AND PERHAPS ISOLATED SHOWERS COULD DEVELOP
AHEAD OF...AND WITH POTENTIAL COLD FRONT FOR LATE SAT INTO SAT NT.
EXPECT SAT NT/SUN AM TO BE A BIT MILDER THAN FRI NT/SAT AM...WITH
MAINLY 40S EXPECTED...ALTHOUGH MINS MAY HOLD IN THE 50S ACROSS SOME
VALLEY REGIONS.

SUN...UNCERTAINTY INCREASES WITH TIMING OF FRONT...WITH SOME
POSSIBILITY OF FRONT TO SLOW ITS SOUTHEAST PROGRESS THROUGH THE
REGION...ESP SHOULD HURRICANE IGOR CONTINUE TRACKING ACROSS THE
WESTERN ATLANTIC OCEAN...POTENTIALLY ENHANCING THE RIDGING ALONG THE
E COAST AND THUS SLOWING DOWN THE FRONT. FOR NOW...HAVE MAINTAINED
SOME SLIGHT CHC POPS...ESP ACROSS N/W AREAS. OTHERWISE...FOR
MAXES...GENERALLY HAVE INDICATED 65-70 IN MOST VALLEYS...EXCEPT
70-75 ACROSS THE MID HUDSON VALLEY...WITH MAINLY 50S TO LOWER 60S
EXPECTED ACROSS HIGHER ELEVATIONS...AND THROUGHOUT THE NORTH COUNTRY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HAVE VCSH AND CB TO COVER FOR THE POSSIBILITY OF WIDELY SCATTERED
THUNDERSTORMS NOW ON RADAR.  OTRW...WE'RE LOOKING AT VFR CIGS...WITH
CHC IFR FOG AT KGFL...MVFR AT KALB LATE TONIGHT AS WINDS WILL BE
LIGHT AHEAD OF A COLD FRONT.  NOT MUCH LOW-LEVEL FLOW...SO LLWS NOT
A CONCERN.  SFC WINDS WILL PICK UP AGAIN WITH THE FRONTAL PASSAGE
AFTER DAYBREAK ON TUESDAY.  10 TO 15 KNOTS WITH GUSTS FROM 20 TO 25
KNOTS ARE LIKELY BY AFTERNOON.

OUTLOOK...
TUE PM-WED NGT...VFR NO WX...XCP CHC IFR/MVFR NIGHT FOG KGFL AND
KALB.
THU-FRI...CHC VFR/MVFR -SHRA.

&&

.FIRE WEATHER...
A FRONTAL SYSTEM WILL BRING PLENTY OF CLOUDS...ALONG WITH SOME
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION TODAY. THIS SYSTEM
WILL ALLOW COOLER AIR TO RUSH INTO THE REGION FOR THE MIDDLE OF
THE UPCOMING WEEK. ANOTHER STORM SYSTEM WILL RETURN THE CHANCE FOR
SOME RAIN FOR THE LATER PORTION OF THE WEEK.

TODAY...RH VALUES WILL LOWER TO BETWEEN 55 AND 75 PERCENT WITH
SOME SHOWERS AND POSSIBLY A THUNDERSTORM ACROSS THE REGION DURING
THE DAY. RH VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT...THEN FALL TO 40 TO 65 PERCENT TUESDAY.

SOUTHERLY WINDS OF 5 TO 15 MPH TODAY...WILL BECOME WESTERLY
THROUGH TONIGHT. WINDS WILL BE WEST TO NORTHWEST TUESDAY AT 10 TO
20 MPH...WITH SOME GUSTS AROUND 25 MPH.

&&

.HYDROLOGY...
NO HYDROLOGY PROBLEMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS.

A FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE WILL TRACK ACROSS
THE REGION TODAY. SHOWERS AND SCATTERED THUNDERSTORMS TODAY COULD
PRODUCE A TENTH OF AN INCH OF RAIN IN MANY AREAS...WITH ISOLATED
LOCAL AMOUNTS UP TO AN INCH IN ANY STRONG THUNDERSTORMS. THERE
WILL BE LITTLE IF ANY IMPACT ON AREA STREAMS AND RIVERS.

RIVER LEVELS WILL CONTINUE AT BELOW NORMAL TO NORMAL LEVELS FOR THE
MIDDLE OF SEPTEMBER.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/NAS
NEAR TERM...IAA/NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...ELH
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Sep 13, 12:56 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT MON SEP 13 2010

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
156 PM EDT MON SEP 13 2010

...SEVERE THUNDERSTORM WATCH 655 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND EAST CENTRAL NEW YORK
INCLUDING THE SCHOHARIE VALLEY...SOUTHERN CAPITAL
DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY...AND THE
TACONICS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IN THE FOLLOWING
COUNTIES...

IN NORTHWESTERN CONNECTICUT...
LITCHFIELD.

IN WESTERN MASSACHUSETTS...
BERKSHIRE.

IN EAST CENTRAL NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...SCHOHARIE...AND
ULSTER COUNTIES.

NYZ032-033-038>043-048>050-082>084-VTZ013>015-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
156 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK
VALLEY...SOUTHERN ADIRONDACK REGION...LAKE GEORGE SARATOGA REGION
AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS THIS AFTERNOON.
SHOWERS AND SCATTERED THUNDERSTORMS WILL FORM ALONG A COLD FRONT
THIS AFTERNOON AND TRACK EAST ACROSS THE REGION INTO THIS EVENING.
SOME THUNDERSTORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS TO 50 MPH.
FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IN THE SOUTHERN ADIRONDACKS...THERE IS A CHANCE OF SCATTERED FROST
IN HAMILTON AND NORTHERN HERKIMER COUNTIES WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TAW

In the hours before

Special weather statement, Sep 13, 1:17 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT MON SEP 13 2010

NYZ042-043-083-084-131845-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
217 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING
SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 225 PM EDT
BOLTON LANDING BY 235 PM EDT

LAT...LON 4356 7340 4336 7353 4352 7397 4369 7387
TIME...MOT...LOC 1818Z 294DEG 19KT 4357 7380

SND
Special weather statement, Sep 13, 2:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT MON SEP 13 2010

NYZ033-131945-
HAMILTON NY-
307 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR BROWN TRACT POND CAMPGROUND...OR
ABOUT 17 MILES NORTHEAST OF OLD FORGE...AND MOVING SOUTHEAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR...
RAQUETTE LAKE BY 315 PM EDT
GOLDEN BEACH CAMPGROUND BY 320 PM EDT
6 MILES SOUTHWEST OF FORKED LAKE PUBLIC CAMPGROUND BY 325 PM EDT
6 MILES SOUTHWEST OF BLUE MOUNTAIN LAKE BY 335 PM EDT
LAKE DURANT CAMPGROUND...9 MILES WEST OF INDIAN LAKE AND 9 MILES
NORTH OF LEWEY LAKE CAMPGROUND BY 345 PM EDT

LAT...LON 4384 7424 4382 7421 4383 7419 4382 7417
      4360 7432 4382 7482 4398 7474
TIME...MOT...LOC 1907Z 295DEG 18KT 4386 7467

SNYDER
Local storm report, Sep 13, 2:40 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 W HARDENBURG          42.00N 74.73W
09/13/2010  E1.50 INCH       ULSTER             NY   DEPT OF HIGHWAYS

            PING PONG TO TENNIS BALL SIZE HAIL REPORTED IN
            BEAVERKILL.

&&

TWASULA/RGANGAT
Special weather statement, Sep 13, 2:48 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT MON SEP 13 2010

NYZ063-064-132015-
EASTERN ULSTER NY-WESTERN ULSTER NY-
348 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR KERHONKSON...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MODENA AND WALLKILL BY 415 PM EDT

LAT...LON 4161 7409 4161 7412 4158 7413 4160 7425
      4161 7426 4163 7426 4163 7428 4182 7446
      4193 7427 4166 7395 4158 7396 4158 7405
TIME...MOT...LOC 1948Z 322DEG 19KT 4180 7428

SND
Special weather statement, Sep 13, 2:51 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT MON SEP 13 2010

NYZ043-083-084-132015-
SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
351 PM EDT MON SEP 13 2010

...STRONG THUNDERSTORMS IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF GRANVILLE TO GRANVILLE TO 10 MILES WEST OF
HARTFORD...OR ALONG A LINE EXTENDING FROM FAIR HAVEN TO 8 MILES
SOUTHEAST OF WHITEHALL TO 13 MILES WEST OF DANBY TO 6 MILES NORTH OF
HUDSON FALLS...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
HARTFORD BY 415 PM EDT

LAT...LON 4360 7328 4358 7328 4356 7325 4354 7324
      4335 7324 4334 7335 4337 7379 4341 7334
      4348 7340 4362 7330 4362 7329
TIME...MOT...LOC 1951Z 276DEG 16KT 4353 7321 4347 7328
          4340 7322 4339 7357

SNYDER
Local storm report, Sep 13, 2:54 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     DIAMOND POINT           43.48N 73.69W
09/13/2010                   WARREN             NY   LAW ENFORCEMENT

            TREES DOWN

&&

TWASULA/RGANGAT

The radar

The Albany radar (KENX), 81 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Litchfield

When
September 13, 2:55 PM EST to 2:58 PM EST
Where
Litchfield County, 0.78 mi NNW of Taconic
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.040, -73.407

Penny size hail was reported in Taconic during a thunderstorm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260041.